Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 55, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Dec 3, 2018, 7:35 AM CST for Reno County, Rice County, Kansas. It took effect at Dec 5, 2018, 12:00 AM CST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2018, 7:35 AM CST (13:35 UTC)
- In effect from
- Dec 5, 2018, 12:00 AM CST
- Expired
- Dec 6, 2018, 7:00 AM CST
- In force
- 31 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cow Creek above Hutchinson (HTCK1). The gauge peaked at 9.78 ft at Dec 5, 2018, 10:00 PM CST.
- Action stage
- 7.5 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
923
WGUS43 KICT 031335
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
735 AM CST Mon Dec 3 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially at
night! Only 2 feet of water will carry most vehicles away. Turn around.
Don't drown.
&&
KSC155-159-040334-
/O.NEW.KICT.FL.W.0055.181205T0600Z-000000T0000Z/
/HTCK1.1.ER.181205T0600Z.181206T1200Z.000000T0000Z.NO/
735 AM CST Mon Dec 3 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cow Creek near Hutchinson.
* From late Tuesday night until further notice.
* At 6:15 AM Monday the stage was 4.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue to
rise to around 10.0 feet by late Wednesday night.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Hutchinson 9.5 4.3 Mon 6 AM 8.2 9.6 10.0
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
ES9 follow-up statements
992
WGUS83 KICT 031857
FLSICT
Flood Statement
National Weather Service Wichita KS
1257 PM CST Mon Dec 3 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially at
night! It takes only 2 feet of water to carry away most vehicles. Turn
around. Don't drown.
&&
KSC155-159-040857-
/O.EXT.KICT.FL.W.0055.181205T0600Z-181209T0448Z/
/HTCK1.1.ER.181205T0600Z.181206T1200Z.181208T1648Z.NO/
1257 PM CST Mon Dec 3 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From late Tuesday night until Saturday evening.
* At 12:15 PM Monday the stage was 6.1 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage late Tuesday night, and continue
to rise to around 10.0 feet by late Wednesday night. The river will
fall below flood stage around noon on Saturday.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave and 82nd Ave floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Hutchinson 9.5 6.1 Mon 12 PM 9.1 9.6 10.0
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
ES241
WGUS83 KICT 040051
FLSICT
Flood Statement
National Weather Service Wichita KS
651 PM CST Mon Dec 3 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-041452-
/O.CON.KICT.FL.W.0055.181205T0600Z-181209T0448Z/
/HTCK1.1.ER.181205T0600Z.181206T1200Z.181208T1648Z.NO/
651 PM CST Mon Dec 3 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From late Tuesday night until Saturday evening.
* At 6:15 PM Monday the stage was 7.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 10.0 feet by Thursday morning. The river
will fall below flood stage by late Saturday morning.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Hutchinson 9.5 7.4 Mon 06 PM 9.6 10.0 10.0
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Martin924
WGUS83 KICT 041345
FLSICT
Flood Statement
National Weather Service Wichita KS
745 AM CST Tue Dec 4 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially at
night! It only takes 2 feet of water to carry most vehicles away. Turn
around. Don't drown.
&&
KSC155-159-050344-
/O.EXT.KICT.FL.W.0055.181206T0000Z-181207T0000Z/
/HTCK1.1.ER.181206T0000Z.181206T0000Z.181206T1200Z.NO/
745 AM CST Tue Dec 4 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Wednesday evening until Thursday evening.
* At 7:15 AM Tuesday the stage was 8.8 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods from 82nd Ave to 108th Ave. Also 95th
Ave floods between Dean and Sallee Roads. Expect road closures.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Hutchinson 9.5 8.8 Tue 7 AM 9.4 9.5 9.3
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
ES557
WGUS83 KICT 041851
FLSICT
Flood Statement
National Weather Service Wichita KS
1251 PM CST Tue Dec 4 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially at
night! It takes only 2 feet of water to carry most vehicles away.
Turn around. Don't drown.
&&
KSC155-159-050851-
/O.CON.KICT.FL.W.0055.181206T0000Z-181207T0000Z/
/HTCK1.1.ER.181206T0000Z.181206T0000Z.181206T1200Z.NO/
1251 PM CST Tue Dec 4 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From late this evening until Thursday evening.
* At 12:15 PM Tuesday the stage was 9.0 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to rise to near flood stage late
this evening.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Hutchinson 9.5 9.0 Tue 12 PM 9.4 9.5 9.3
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$128
WGUS83 KICT 050044
FLSICT
Flood Statement
National Weather Service Wichita KS
644 PM CST Tue Dec 4 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-051443-
/O.EXT.KICT.FL.W.0055.181205T1800Z-181207T0000Z/
/HTCK1.1.ER.181205T1800Z.181205T1800Z.181206T1200Z.NO/
644 PM CST Tue Dec 4 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* From Wednesday afternoon until Thursday evening.
* At 6:15 PM Tuesday the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to rise to near flood stage early
Wednesday afternoon.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Hutchinson 9.5 9.2 Tue 06 PM 9.5 9.3 8.8
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
Martin099
WGUS83 KICT 051320
FLSICT
Flood Statement
National Weather Service Wichita KS
720 AM CST Wed Dec 5 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially
at night! It only takes 2 feet of water to carry most vehicles away.
Turn around. Don't drown.
&&
KSC155-159-060320-
/O.EXT.KICT.FL.W.0055.181205T1313Z-181207T1800Z/
/HTCK1.1.ER.181205T1052Z.181205T1800Z.181207T0600Z.NO/
720 AM CST Wed Dec 5 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Friday morning.
* At 6:15 AM Wednesday the stage was 9.5 feet and slowly rising.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to around 9.6 feet this
morning. The river will fall below flood stage early Friday
morning.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods from 82nd Ave to 108th Ave. Also 95th
Ave floods between Dean and Sallee Roads. Expect road closures.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 9.5 Wed 6 AM 9.6 9.4 8.9
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
ES869
WGUS83 KICT 051918
FLSICT
Flood Statement
National Weather Service Wichita KS
118 PM CST Wed Dec 5 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially
at night! It takes only 2 feet of water to carry most vehicles away.
Turn around. Don't drown.
&&
KSC155-159-060918-
/O.EXT.KICT.FL.W.0055.000000T0000Z-181208T0000Z/
/HTCK1.1.ER.181205T1052Z.181206T0000Z.181207T1200Z.NO/
118 PM CST Wed Dec 5 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Friday evening.
* At 12:15 PM Wednesday the stage was 9.6 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to around 9.7 feet by
early this evening. The river will fall below flood stage late
Friday morning.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods from 82nd Ave to 108th Ave. Also 95th
Ave floods between Dean and Sallee Roads. Expect road closures.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 9.6 Wed 12 PM 9.7 9.5 8.9
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$
ES508
WGUS83 KICT 060058
FLSICT
Flood Statement
National Weather Service Wichita KS
658 PM CST Wed Dec 5 2018
...The flood warning continues for the following river in Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-061457-
/O.EXT.KICT.FL.W.0055.000000T0000Z-181208T1200Z/
/HTCK1.1.ER.181205T1052Z.181206T0600Z.181208T0000Z.NO/
658 PM CST Wed Dec 5 2018
The Flood Warning continues for
The Cow Creek near Hutchinson.
* Until Saturday morning.
* At 6:15 PM Wednesday the stage was 9.7 feet and rising.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.8 feet by
Thursday morning then will fall below flood stage Friday
evening.
* Impact...At 10.0 feet...The low water crossing on Wilson Rd between
69th Ave to 82nd Ave floods.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Thu Fri Sat
Hutchinson 9.5 9.7 Wed 6 PM 9.8 9.5 8.8
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$507
WGUS83 KICT 061300
FLSICT
Flood Statement
National Weather Service Wichita KS
700 AM CST Thu Dec 6 2018
...The flood warning is cancelled for the following river in
Kansas...
Cow Creek near Hutchinson affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC155-159-061330-
/O.CAN.KICT.FL.W.0055.000000T0000Z-181208T1200Z/
/HTCK1.1.ER.181205T1052Z.181206T0345Z.181206T1130Z.NO/
700 AM CST Thu Dec 6 2018
The Flood Warning is cancelled for
The Cow Creek near Hutchinson.
* At 6:15 AM Thursday the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Fell below flood stage at 5:30 AM Thursday.
* Forecast...The river will continue to fall to 7.6 feet by Friday
morning.
* Impact...At 9.5 feet...Fields and cropland along the creek floods.
Sections of Sallee Rd floods between 82nd Ave to 108th Ave. Also
95th Ave floods between Dean and Sallee Roads. Expect road
closures.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Hutchinson 9.5 9.4 Thu 06 AM 7.6 6.2 5.5
&&
LAT...LON 3827 9805 3806 9777 3796 9786 3820 9816
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 3, 2:30 AM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Dec 3, 2:30 AM CST, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 230 AM CST Mon Dec 3 2018 .SHORT TERM...(Today through Wednesday night) Issued at 229 AM CST Mon Dec 3 2018 A rather quiet pattern for the short term with high pressure currently in place over the CWA. This will keep temperatures at or just below normal for this time of year. The high press will continue to slowly move to the southeast which will keep light northerly flow over the CWA. By Wednesday, the high pressure system will have moved far enough to the east that southerly flow will begin to develop over the region. This will allow temperatures to recover some back up to more normal levels. By Wednesday night, a weak frontal system will be passing through the CWA. This system will be moisture starved as the the southerly flow will have not have had enough time to advect any significant Gulf moisture into the region. As such, this system is expected to come through dry for most of the CWA but some eastern portions of CWA may some isolated light rain or flurries Thursday. However, this weak frontal system will be strong enough to bring in some decent CAA behind the front. This will effectively bring the temperatures back down below normal. Metzger .LONG TERM...(Thursday through Sunday) Issued at 218 AM CST Mon Dec 3 2018 The extended range looks to become rather interesting. The GFS/ECMWF/GEM all show a very powerful storm system developing in the lee of the Rockies of New Mexico and into the Western Texas. All of the models appear to agree on timing and intensity and have for the past few runs. Additionally, all the models bring in a very strong high pressure system which will allow for very cold air to enter the region. The presence and the strength of this cold air appears to be the source of the differences in the GFS/ECWMF/GEM handling of the precipitation. The main changes in the most recent runs show the ECMWF pulling the the bulk of the moisture much further south out of the CWA. The GEM also removes much of the precipitation while the GFS has a lot of moisture. These differences between each of the different models handling the moisture and precipitation will have a major impact on the snow potential for the region. The ECMWF and GEM are both very dry on the moisture for the CWA and likely depict this due to the strength of this incoming cold air which tends to push storms system further south. The GFS on the other hand has a much larger moisture field. This is likely due to the fact the GFS depicts a mature occlusion at 500mb (closed low) for Friday and Saturday while the ECMWF and the GEM do not. The presence of the a closed 500mb low over the northern Oklahoma would explain the presence of significant precipitation over the CWA. Additionally, the 300mb wind field in all the models support a closed low at 500mb which casts some doubt in the ECMWF and the GEM model solutions. Due to these difference, confidence in the extended range is low and the forecast for the coming weekend will likely change over the next few days. Metzger && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1135 PM CST Sun Dec 2 2018 Cyclonic curvature on the SW side of the main upper low will continue to lead to MVFR cigs (and even some IFR cigs near KRSL) for most of central KS overnight. Could see some erosion of the lower cloud deck on the southern edge across southern KS which will lead to clouds coverage climbing slightly to VFR for the KICT and KCNU taf sites by Mon morning. MVFR clouds will be stubborn to erode on Mon, as low level moisture on the cyclonic side of the low remains high. But erosion of the cloud cover will occur on the SW edge of the cloud deck for Mon afternoon, which will lead to cigs improving to VFR for most of the southern KS tafs (KICT/KHUT and KGBD). Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 33 21 39 23 / 0 0 0 0 Hutchinson 31 20 39 22 / 0 0 0 0 Newton 31 20 38 22 / 0 0 0 0 ElDorado 32 20 37 23 / 0 0 0 0 Winfield-KWLD 35 20 39 23 / 0 0 0 0 Russell 27 19 37 20 / 0 0 0 0 Great Bend 29 18 39 21 / 0 0 0 0 Salina 29 20 36 21 / 0 0 0 0 McPherson 30 19 38 22 / 0 0 0 0 Coffeyville 37 22 38 24 / 0 0 0 0 Chanute 34 22 36 23 / 0 0 0 0 Iola 34 22 35 23 / 0 0 0 0 Parsons-KPPF 36 22 37 24 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ELM LONG TERM...ELM AVIATION...Ketcham
Hazardous weather outlook, Dec 3, 3:53 AM CST, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 353 AM CST Mon Dec 3 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 353 AM CST Mon Dec 3 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some light snow is possible for primarily Central Kansas late Wednesday night while a light rain/light snow mixture is possible for extreme South-Central and Southeast Kansas Thursday morning. Little if any accumulation would result. There's a much better chance for light snow from Friday thru Saturday Night. The best chances would occur Friday Night and Saturday, especially across Southern Kansas where some accumulation may result. Confidence is low for this event on timing and intensity, stay tuned for further updates through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.